Article Text

Unexpected outcome (positive or negative) including adverse drug reactions
New onset psoriasis in a patient receiving abatacept for rheumatoid arthritis
  1. Christina Jost1,
  2. Josef Hermann1,
  3. Laila El-Shabrawi Caelen2,
  4. Winfried Graninger1
  1. 1
    Medical University Hospital Graz, Division of Rheumatology, Auenbruggerplatz 15, Graz, 8036, Austria
  2. 2
    University Hospital Graz, Department for Dermatology and Venerology, Auenbruggerplatz 8, Graz, 8036, Austria
  1. Christina Jost, christina.jost{at}klinikum-graz.at

Summary

Administration of abatacept is a new treatment modality for rheumatoid arthritis (RA). We describe a patient in whom psoriasiform skin lesions developed 4 months after the initiation of abatacept therapy for longstanding, rheumatoid factor positive RA. Histological findings were consistent with psoriasis. The skin lesions subsided after discontinuation of abatacept and reappeared after re-exposure to the drug, suggesting a causal connection between abatacept and the development of psoriasis.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests: none.

  • Patient consent: Patient/guardian consent was obtained for publication.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.